×

zbMATH — the first resource for mathematics

Solving second order non-linear elliptic partial differential equations using generalized finite difference method. (English) Zbl 1357.65232
Summary: The generalized finite difference method (GFDM) has been proved to be a good meshless method to solve several linear partial differential equations (pde’s): wave propagation, advection-diffusion, plates, beams, etc.
The GFDM allows us to use irregular clouds of nodes that can be of interest for modelling non-linear elliptic pde’s.
This paper illustrates that the GFD explicit formulae developed to obtain the different derivatives of the pde’s are based on the existence of a positive definite matrix that it is obtained using moving least squares approximation and Taylor series development. Also it is shown that in 2D a regular neighbourhood of eight nodes can be regarded as a generalization of a classical finite difference formula with a sixth order truncation error.
This paper shows the application of the GFDM to solving different non-linear problems including applications to heat transfer, acoustics and problems of mass transfer.

MSC:
65N06 Finite difference methods for boundary value problems involving PDEs
35J60 Nonlinear elliptic equations
65N15 Error bounds for boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Polyanin, A. D.; Zaitsev, V. F., Handbook of nonlinear partial differential equations, (2004), by Chapman & Hall/CRC · Zbl 1024.35001
[2] Zabolotskaya, E. A.; Khokhlov, R. V., Quasi-planes waves in the nonlinear acoustic of confined beams, Sov. Phys. - Acoust., 15, 1, 35-40, (1969)
[3] Vazquez, J. L., Domain of existence and blow-up for the exponential reaction-diffusion equation, Indiana Univ. Math. J., 48, 2, 677-709, (1999) · Zbl 0928.35080
[4] Williams, F. A., Combustion theory 2nd, (1985), Ed. Addison-Wesley
[5] Tadmor, A., A review of numerical methods for non-linear partial differential equations, Bull. Amer. Math. Soc., 42, 4, 507-554, (2012) · Zbl 1258.65073
[6] LeVeque, R. J., Finite difference methods for differential equations, (2004), University of Washington
[7] Jensen, P. S., Finite difference technique for variable grids, Comput. Struct., 2, 17-29, (1972)
[8] Liszka, T.; Orkisz, J., The finite difference method at arbitrary irregular grids and its application in applied mechanics, Comput. Struct., 11, 83-95, (1980) · Zbl 0427.73077
[9] Orkisz, J., Finite difference method (part, III), (Kleiber, M., Handbook of Computational Solid Mechanics, (1998), Springer-Verlag Berlin)
[10] Perrone, N.; Kao, R., A general finite difference method for arbitrary meshes, Comput. Struct., 5, 45-58, (1975)
[11] Benito, J. J.; Ureña, F.; Gavete, L., Influence several factors in the generalized finite difference method, Appl. Math. Model., 25, 1039-1053, (2001) · Zbl 0994.65111
[12] Benito, J. J.; Ureña, F.; Gavete, L.; Alvarez, R., An h-adaptive method in the generalized finite difference, Comput. Methods Appl. Mech. Engrg., 192, 735-759, (2003) · Zbl 1024.65099
[13] Benito, J. J.; Ureña, F.; Gavete, L., Leading-edge applied mathematical modelling research, (2008), Nova Science Publishers New York, (Chapter 7)
[14] Benito, J. J.; Ureña, F.; Gavete, L.; Alonso, B., Application of the generalized finite difference method to improve the approximated solution of pdes, Comput. Model. Eng. Sci., 38, 39-58, (2009) · Zbl 1357.74075
[15] Ureña, F.; Salete, E.; Benito, J. J.; Gavete, L., Solving third and fourth order partial differential equations using GFDM, application to solve problems of plates, Int. J. Comput. Math., 89, 3, 366-376, (2012) · Zbl 1242.65217
[16] Gavete, L.; Benito, J. J.; Ureña, F.; Salete, E., A note on the dynamics analysis using the generalized finite difference method, J. Comput. Appl. Math., 252, 132-147, (2013) · Zbl 1290.74043
[17] Ureña, F.; Benito, J. J.; Gavete, L., Application of the generalized finite difference method to solve the advection-diffusion equation, J. Comput. Appl. Math., 235, 1849-1855, (2011) · Zbl 1209.65088
[18] Ureña, F.; Benito, J. J.; Salete, E.; Gavete, L., A note on the application of the generalized finite difference method to seismic wave propagation in 2-D, J. Comput. Appl. Math., 236, 12, 3016-3025, (2011) · Zbl 1236.86011
[19] Benito, J. J.; Ureña, F.; Gavete, L.; Alonso, B., Solving parabolic and hyperbolic equations by generalized finite difference method, J. Comput. Appl. Math., 209, 208-233, (2007) · Zbl 1139.35007
[20] Benito, J. J.; Ureña, F.; Gavete, L.; Salete, E.; Muelas, A., A GFDM with PML for seismic wave equations in heterogeneous media, J. Comput. Appl. Math., 252, 40-51, (2013) · Zbl 1288.86004
[21] E. Salete, J.J. Benito, F. Ureña, L. Gavete, et al. Stability of perfectly matched layer regions in generalized finite difference method for wave problems, J. Comput. Appl. Math., in press, http://dx.doi.org/10.1016/j.cam2016.05.027. Available on line 1 June 2016.
[22] Clark, B.; Ray, N.; Jiao, X., Surface mesh optimization, adaption, and untangling with high-order accuracy, (Jiao, Weill, Proceedings of the 21st International Meshing Roundtable, (2013), Springer), 385-402
[23] Izadian, J.; Ranjbar, N.; Jalili, M., The generalized finite difference method for solving elliptic equation on irregular mesh, World Appl. Sci. J., 21, 95-100, (2013), (Special Issue of Applied Math.)
[24] Gavete, L.; Benito, J. J.; Ureña, F., Generalized finite differences for solving 3D elliptic and parabolic equations, Appl. Math. Model., 40, 955-965, (2016)
[25] Chan, H. F.; Fan, C. M.; Kuo, C. W., Generalized finite difference method for solving two-dimensional non-linear obstacle problems, Eng. Anal. Bound. Elem., 37, 1189-1196, (2013) · Zbl 1287.74056
[26] Mochnacki, B.; Majchrzak, E., Numerical modeling of casting solidification using generalized finite difference method, Mater. Sci. Forum, 638-642, 2676-2681, (2010)
[27] Armentano, M. G., Estimaciones de error para aproximaciones obtenidas usando cuadrados mínimos con peso variable, (2000), Universidad de Buenos Aires, (Tesis doctoral)
[28] Smith, G. D., Numerical solution of partial differential equations: finite difference methods, (1978), Oxford University Press · Zbl 0389.65040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.